Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 32, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 7, 2008, 7:42 AM MDT for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at May 7, 2008, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2008, 7:42 AM MDT (13:42 UTC)
- In effect from
- May 7, 2008, 11:00 AM MDT
- Expired
- May 7, 2008, 6:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2373 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEPZ 071342 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 742 AM MDT WED MAY 7 2008 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM TODAY THROUGH 10 PM TONIGHT FOR THE DESERT LOWLANDS OF SOUTH CENTRAL NEW MEXICO...AND FOR THE FAR WEST TEXAS COUNTIES OF EL PASO AND HUDSPETH FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME EXPECTED FIRE DANGER RATINGS... .AN EXITING UPPER-LEVEL LOW PRESSURE SYSTEM AND A SURFACE TROUGH TO THE EAST WILL WORK TOGETHER TO INCREASE WEST WINDS ACROSS THE REGION THIS AFTERNOON. THIS WESTERLY FLOW WILL KEEP THINGS DRY ACROSS THE AREA LEADING TO LOW RELATIVE HUMIDITIES. WITH THE STRONGEST WINDS IN THE EASTERN PORTIONS OF THE REGION...THE WESTERN PORTIONS ARE NOT INCLUDED IN THE WARNING ALTHOUGH CRITERIA MAY BE REACHED FOR SHORT PERIODS OF TIME. WINDY CONDITIONS THIS AFTERNOON COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. NMZ112-TXZ055-056-072145- /O.NEW.KEPZ.FW.W.0032.080507T1700Z-080508T0400Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 742 AM MDT WED MAY 7 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING FOR THE DESERT LOWLANDS OF SOUTH CENTRAL NEW MEXICO...AND FOR THE FAR WEST TEXAS COUNTIES OF EL PASO AND HUDSPETH FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME EXPECTED FIRE DANGER RATINGS... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM MDT THIS EVENING. SUSTAINED 20 FT WINDS OF 20 TO 30 MPH FROM THE WEST WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT AND HIGH FIRE DANGER WILL CREATE CRITICAL FIRE WEATHER CONDITIONS TODAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ ADAIR
1 follow-up statement
000 WWUS84 KEPZ 072150 RFWEPZ RED FLAG WARNING NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 350 PM MDT WED MAY 7 2008 ...A RED FLAG WARNING CONTINUES IN EFFECT UNTIL 6 PM TONIGHT FOR THE DESERT LOWLANDS OF SOUTH CENTRAL NEW MEXICO...AND FOR THE FAR WEST TEXAS COUNTIES OF EL PASO AND HUDSPETH FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER RATINGS... .AN EXITING UPPER-LEVEL LOW PRESSURE SYSTEM AND A SURFACE TROUGH TO THE EAST WILL WORK TOGETHER TO KEEP WINDS STRONG ACROSS THE REGION THIS AFTERNOON. THIS WESTERLY FLOW WILL KEEP CONDITIONS DRY ACROSS THE AREA LEADING TO LOW RELATIVE HUMIDITIES. WITH THE STRONGEST WINDS IN THE EASTERN PORTIONS OF THE REGION...THE WESTERN PORTIONS ARE NOT INCLUDED IN THE WARNING ALTHOUGH CRITERIA MAY BE REACHED FOR SHORT PERIODS OF TIME. WINDY CONDITIONS THIS AFTERNOON COMBINED WITH LOW RELATIVE HUMIDITIES AND DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. NMZ112-TXZ055-056-080100- /O.NEW.KEPZ.FW.A.0031.080508T1800Z-080509T0400Z/ /O.EXT.KEPZ.FW.W.0032.000000T0000Z-080508T0000Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 350 PM MDT WED MAY 7 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CHANGED TODAYS RED FLAG WARNING TO EXPIRE EARLIER AT 6 PM MDT THIS AFTERNOON. A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING...HAS ALSO BEEN ISSUED. SUSTAINED 20 FT WINDS OF 20 TO 30 MPH FROM THE WEST WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT AND HIGH FIRE DANGER WILL CONTINUE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE INFORM ALL APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND OF TOMORROWS POTENTIAL FOR RED FLAG CONDITIONS. $$ NMZ110-111-113-080100- /O.NEW.KEPZ.FW.A.0031.080508T1800Z-080509T0400Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 350 PM MDT WED MAY 7 2008 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. STRONG WESTERLY FLOW ALOFT AND A DEEPENING SURFACE LOW TO THE EAST WILL PRODUCE BREEZY TO WINDY CONDITIONS ON THURSDAY AFTERNOON. WEST WINDS OF 20 TO 30 MPH ARE EXPECTED TO DEVELOP IN THE AFTERNOON. SINGLE DIGIT RELATIVE HUMIDITY IS EXPECTED ACROSS ALL LOCATIONS EXCEPT THE GILA REGION WHERE THEY WILL FALL INTO THE LOWER TEENS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. INFORM APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THE LIKELIHOOD OF RED FLAG CONDITIONS THURSDAY. $$ BIRD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 7, 3:20 AM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, May 7, 3:20 AM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 320 AM MDT WED MAY 7 2008 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL QUICKLY MOVE EAST THROUGH THE LOCAL AREA THIS MORNING AND OUT OF THE STATE BY LATE AFTERNOON. INCREASED CLOUDS AND A FEW POSSIBLE LIGHT SHOWERS MAY OCCUR OVER PORTIONS OF SIERRA AND OTERO COUNTIES THIS MORNING...THEN TAPER OFF. WINDS WILL REMAIN STRONG FOR MOST AREAS THROUGH THE DAY AND THEN DIMINISH IN THE EVENING. A DRY WESTERLY FLOW PATTERN ALOFT WILL PERSIST INTO NEXT WEEK WITH BREEZY TO WINDY CONDITIONS DURING THE AFTERNOON AND EVENING. INCREASED CLOUDINESS WILL OCCUR FRIDAY BUT WILL CLEAR DURING BY THE WEEKEND. && .DISCUSSION... SATELLITE IMAGERY AND RADAR DATA INDICATE AN UPPER LOW MOVING QUICKLY EAST THROUGH THE FORECAST AREA EARLY THIS MORNING. A FEW LIGHT SHOWERS OR SPRINKLES MAY BE OCCURRING OVER PORTIONS OF SIERRA AND OTERO COUNTIES BUT MOSTLY END BY SUN UP. CLOUDS SHOULD DISSIPATE BY MID DAY. SURFACE WINDS WILL REMAIN IN THE WINDY CATEGORY THROUGH THE DAY BUT WITH LESS DUST. A MAINLY WESTERLY ZONAL FLOW PATTERN ALOFT WILL FILL IN BEHIND THE LOW BY TONIGHT AND THURSDAY. EXPECT BREEZY TO WINDY AFTERNOONS TO CONTINUE INTO THE WEEKEND. A BAND OF MID AND UPPER LEVEL MOISTURE WILL FLOW OVER THE AREA FRIDAY AND FRIDAY NIGHT. PREVIOUS MODEL RUNS HAVE HINTED AT A POTENTIAL FOR LIGHT PRECIPITATION DURING THAT PERIOD...BUT LATEST MODELS INDICATE A DRIER SCENARIO WITH JUST INCREASED CLOUDINESS. DAY TIME TEMPERATURES WILL BE NEAR OR SLIGHT ABOVE NORMALS. SKIES WILL CLEAR BY SATURDAY WITH WINDY CONDITIONS POSSIBLE THE AFTERNOON. WINDS WILL DIMINISH SATURDAY NIGHT AND SUNDAY AS FRONT BRIEFLY PUSHES INTO THE AREA AND A SHORT WAVE RIDGE PASSES OVERHEAD. THE WEST TO SOUTHWEST FLOW WILL INCREASE AGAIN ON MONDAY AS AN UPPER LEVEL TROUGH MOVES TOWARD THE CENTRAL ROCKIES. WINDY TO VERY WINDY CONDITIONS WITH BLOWING DUST WILL BE POSSIBLE MONDAY AFTERNOON THROUGH TUESDAY. && .AVIATION...VALID 07/12Z-08/12Z MAINLY VFR CONDITIONS EXPECTED. MVFR CIGS POSSIBLE VICINITY KALM AND NEARBY MOUNTAINS THIS MORNING WITH CLEARING IN THE AFTERNOON. SURFACE WINDS WILL REMAIN STRONG...THEN DIMINISH THIS EVENING. MODERATE TURBULENCE VICINITY OF MOUNTAINS AND ALONG EAST SLOPES TODAY. && .FIRE WEATHER... A LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK EAST OUT OF THE STATE TODAY. CLOUDS AND VERY LIGHT RAIN SHOWERS WILL BE POSSIBLE OVER SAC MOUNTAINS AND OTERO COUNTY THROUGH ABOUT MID DAY THEN TAPER OFF. WINDS WILL REMAIN STRONG AND APPROACH BORDERLINE RED FLAG CRITERIA TODAY AS A DRIER AIR MASS MOVES INTO THE AREA. DUE TO THE MARGINAL NATURE OF FIRE CONDITIONS TODAY..WILL WAIT A TILL LATER THIS MORNING TO EVAULATE FOR POSSIBLE RED FLAG WARNING FOR THIS AFTERNOON. FOR THURSDAY AND INTO THE WEEKEND A WESTERLY FLOW PATTERN WILL MAINTAIN DRY CONDITIONS WITH LOW RELATIVE HUMIDITY AND INCREASED WINDS DURING THE AFTERNOON. THERE IS A POTENTIAL FOR RED FLAG CONDITIONS BOTH THURSDAY AND FRIDAY AFTERNOON. INCREASING MID AND HIGH LEVEL CLOUDS MAY MITIGATE POTENTIAL CRITICAL FIRE DANGER CONDITIONS SOMEWHAT ON FRIDAY. VERY DRY CONDITIONS WITH WARM TEMPERATURES WILL PERSIST INTO NEXT WEEK WITH NO INCREASE IN MOISTURE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 87 62 88 60 87 / 0 0 0 0 0 SIERRA BLANCA TX 87 58 84 56 84 / 0 0 0 0 0 LAS CRUCES 86 58 87 57 87 / 0 0 0 0 0 ALAMOGORDO 88 52 85 57 86 / 0 0 0 0 0 CLOUDCROFT 65 40 61 40 65 / 10 0 0 0 0 TRUTH OR CONSEQUENCES 85 52 85 54 85 / 0 0 0 0 0 SILVER CITY 78 47 75 46 78 / 0 0 0 0 0 DEMING 86 52 85 54 86 / 0 0 0 0 0 LORDSBURG 85 51 85 52 86 / 0 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/04
Hazardous weather outlook, May 7, 7:23 AM MDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 723 AM MDT WED MAY 7 2008 NMZ022>025-030>032-TXZ055-056-081330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 723 AM MDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDY CONDITIONS WILL DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY WEST FLOW WILL PERSIST INTO NEXT WEEK WITH BREEZY TO WINDY AFTERNOONS EACH DAY. STRONGEST WIND DAYS WILL BE MONDAY AND TUESDAY WITH STRONG WINDS AND BLOWING DUST POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:50 PM MDT | Fire Weather Watch | EPZ | El Paso, Hudspeth | 15 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.